Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 8, 2012, 1:17 PM CDT for Adair County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 1:17 PM CDT (18:17 UTC)
- Expired
- Jul 8, 2012, 2:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
County Adair County, OK
The radar
The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412
WWUS84 KTSA 081817
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT SUN JUL 8 2012
ARZ010-019-020-OKZ069-081900-
ADAIR OK-CRAWFORD AR-FRANKLIN AR-WASHINGTON AR-
117 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHERN CRAWFORD AND SOUTHERN WASHINGTON
IN WEST CENTRAL ARKANSAS
NORTHWESTERN FRANKLIN
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 116 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM STILWELL TO 3 MILES SOUTHEAST OF
BIDVILLE...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MARIETTA...STILWELL...BARON...
BIDVILLE...ODELL...FERN...TURNERS BEND...WINSLOW...BLACKBURN...
STRICKLER...MORROW...CLYDE...CHESTER...LOCKE...MOUNT GAYLER...ADAIR
STATE PARK...DEVILS DEN STATE PARK AND LAKE FORT SMITH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3561 9385 3575 9474 3595 9468 3580 9396
3576 9396 3576 9392 3577 9391 3578 9383
3577 9379
TIME...MOT...LOC 1816Z 101DEG 5KT 3582 9461 3572 9393
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 8, 11:58 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 8, 11:58 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1158 AM CDT SUN JUL 8 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. THUNDERSTORMS EXPECTED TO DEVELOP ACROSS MAINLY NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA AGAIN THIS AFTERNOON...WITH A DECREASE EXPECTED AFTER SUNSET. SCATTERED NATURE WILL NECESSITATE VCTS MENTIONS AT AFFECTED SITES...ALTHOUGH IT IS MORE LIKELY TO OCCUR AT XNA/FYV/FSM THAN TUL/RVS/BVO. SITES DIRECTLY IMPACTED BY TSRA OR THEIR OUTFLOW COULD SEE GUSTY...SHIFTING WINDS AND/OR IFR CONDITIONS. ADDITIONAL STORMS ARE POSSIBLE LATE MORNING TOMORROW AS FRONTAL BOUNDARY BECOMES MORE DEFINED ACROSS THE AREA. && .PREV DISCUSSION... /ISSUED 953 AM CDT SUN JUL 8 2012/ ..UPDATE... DISCUSSION... LOCAL MESOANALYSIS ALREADY SHOWING A FAIRLY QUICK DECREASE IN INHIBITION ACROSS THE AREA...AND THE RESULT IS SMALL SHOWERS/STORMS BEGINNING TO DEVELOP ACROSS PARTS OF NORTHERN OKLAHOMA AND INTO WEST CENTRAL ARKANSAS. ARKANSAS ACTIVITY IS LARGELY DEVELOPING IN A LOCAL EAST/WEST ORIENTED CAPE AXIS BETWEEN FAYETTEVILLE AND FORT SMITH. EXPECT THAT STORM COVERAGE SHOULD BE ISOLATED TO SCATTERED THROUGH THE REST OF THE MORNING...AND INCREASING THROUGH THE AFTERNOON AS A RESULT OF DAYTIME HEATING. AN INCREASE IN POPS AFTER 18Z IN MAINLY WESTERN ARKANSAS DEPICTS THIS THINKING. 12Z SOUNDINGS FROM OUN/SGF/LZK HAVE THE LOW LEVEL ONION LOOK INDICATIVE OF DOWNBURST POTENTIAL WITH THE STRONGER STORMS...HOWEVER...THIS IS NOT AS PRONOUNCED AS THE 12Z SOUNDINGS FROM YESTERDAY /ESPECIALLY AT LZK/ DUE TO SLIGHTLY COOLER/WETTER LOW LEVELS. THIS SUGGESTS THAT THERE MAY NOT BE AS MUCH DAMAGING DOWNBURST POTENTIAL AS YESTERDAY. OUR LOCAL MAX THUNDERSTORM WIND PROJECTION /WITH LOWER VALUES THAN YESTERDAY/ REINFORCES THIS THINKING. ALL THAT BEING SAID...THE THREAT OF WIND DAMAGE IS CERTAINLY GREATER THAN ZERO...BUT THE EVIDENCE POINTS TOWARD IT BEING A BIT MORE LOCALIZED AND POSSIBLY NOT AS STRONG THAN WITH YESTERDAYS ACTIVITY. ON THE TEMPERATURE SIDE OF THINGS...THE POTENTIAL FOR A RAPID WARMUP BENEATH AREAS WITH SOME CLOUD EROSION THIS AFTERNOON EXISTS...MUCH LIKE OCCURRED YESTERDAY. ONLY MADE A FEW TWEAKS TO THE GOING HIGH TEMPERATURE FORECAST...PRIMARILY TO AREAS OF FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THAT RECEIVED A LOT OF RAIN YESTERDAY. OTHER ELEMENTS WERE TWEAKED ACCORDING TO TRENDS. UPDATES ALREADY OUT. PREV DISCUSSION... /ISSUED 642 AM CDT SUN JUL 8 2012/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT IN EASTERN OKLAHOMA AND WESTERN ARKANSAS. CONDITIONS WILL BE VFR OUTSIDE OF THE STORMS. STRONG AND GUSTY WINDS WILL OCCUR WITH ANY OF THE CELLS DURING THE HEAT OF THE DAY. ISOLATED AND BRIEF MVFR VISIBILITIES COULD OCCUR EARLY THIS MORNING NEAR AREAS WHERE RAIN HAS FALLEN IN THE LAST 24 HOURS. MVFR OR LOCAL IFR VISIBILITIES COULD DEVELOP TOWARD MONDAY MORNING DUE TO FOG DEVELOPING IN THE RAIN AFFECTED AREAS. PREV DISCUSSION... /ISSUED 308 AM CDT SUN JUL 8 2012/ DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST OKLAHOMA THIS MORNING AS A WEAK OUTFLOW BOUNDARY MOVES ACROSS THE AREA. MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY WITH A MID-LEVEL INVERTED TROF IN PLACE ACROSS FAR EASTERN OKLAHOMA. ANY STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE STRONG DOWNBURST WINDS. TEMPERATURES WILL BE SLIGHTLY COOLER TODAY WITH HIGHS GENERALLY IN THE 90S. THIS IS MAINLY DUE TO THE EXPECTED INCREASE IN CLOUD COVER. HOWEVER...HEAT INDEX VALUES WILL STILL BE IN THE 100 TO 104 DEGREE RANGE ACROSS A GOOD PORTION OF EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS AS SURFACE DEW POINTS WILL BE HIGHER THIS AFTERNOON THAN IN PREVIOUS DAYS. THE UPPER LEVEL RIDGE THAT HAS PLAGUED THE AREA RECENTLY WILL BEGIN TO BREAK DOWN ACROSS THE SOUTH TODAY AS A MID-LEVEL LOW BECOMES BETTER ESTABLISHED ACROSS THE SOUTHERN MISSISSIPPI VALLEY. THE UPPER LEVEL RIDGE WILL SET UP OUT WEST AND BECOME MORE AMPLIFIED ON MONDAY ALLOWING A NORTHWESTERLY FLOW ALOFT TO SET UP ACROSS THE REGION. A WEAK COLD FRONT THAT IS CURRENTLY OVER NORTHERN KANSAS WILL ALSO TRY TO MOVE THROUGH THE REGION LATER TODAY INTO MONDAY BEFORE STALLING OUT SOUTH OF THE AREA. WILL KEEP POPS IN THE FORECAST THROUGH MID-WEEK WITH THE FRONT NEARBY. TEMPERATURES WILL BE COOLER IN THE WAKE OF THE FRONT WITH TEMPERATURES REBOUNDING LATE IN THE WEEK INTO NEXT WEEKEND. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22 LONG TERM....07 AVIATION...22
Hazardous weather outlook, Jul 8, 12:45 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1245 PM CDT SUN JUL 8 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1245 PM CDT SUN JUL 8 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET... ONGOING THROUGH MID EVENING. HEAVY RAIN. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING THROUGH MID EVENING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING THROUGH MID EVENING. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED LATE THIS MORNING AND CONTINUE THIS AFTERNOON ACROSS PORTIONS OF NORTHWEST ARKANSAS AND EAST CENTRAL OKLAHOMA. ADDITIONAL DEVELOPMENT IS EXPECTED DURING THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY TO MID EVENING HOURS. THE STRONGEST STORMS WILL LIKELY PRODUCE LOCALIZED HEAVY RAIN AND MAY ALSO PRODUCE DAMAGING DOWNBURST WINDS. THE GREATEST RISK WILL BE DURING THE HEAT OF THE DAY WHEN THE HOT CONDITIONS MAKE IT POSSIBLE FOR EVEN WEAK STORMS TO PRODUCE STRONG WINDS. THE WIND RISK WILL DIMINISH BY MID EVENING EVENING...ALTHOUGH SCATTERED STORMS WILL REMAIN POSSIBLE THROUGH THE NIGHT. THIS AFTERNOON...THE HEAT INDEX WILL AGAIN CLIMB TO NEAR 100 DEGREES IN MANY PARTS OF THE AREA...OUTSIDE OF THE STORMS. WHILE CONDITIONS REMAIN JUST BELOW ADVISORY CRITERIA...CAUTION IS SUGGESTED FOR ANYONE ENGAGING IN STRENUOUS ACTIVITIES DURING THE HOTTEST PART OF THE DAY. WHILE THE INCREASED HUMIDITY AND LIGHT WINDS WILL KEEP FIRE SPREAD POTENTIAL VERY LIMITED...FIRE IGNITION WILL BE ENHANCED IN THE DRY VEGETATION...ESPECIALLY IN AREAS OF THE WORST DROUGHT CONDITIONS THAT EXTEND FROM EXTREME SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. OVERALL...WINDS WILL BE LIGHT...BUT FIRE CREWS SHOULD KEEP TRACK OF ANY STORMS THAT APPROACH A FIRE SCENE AS THE WINDS WILL LIKELY SHIFT AND BRIEFLY GUST WITH THE STORM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL GRADUALLY DEVELOP IN THE AREA OVER THE NEXT 24 HOURS AS COOL AIR FROM THE NORTH COMBINES WITH COOLER OUTFLOW AIR GENERATED BY THE SHOWERS AND STORMS. THIS FRONT WILL BE RATHER DIFFUSE AND SLOW MOVING...SO THUNDERSTORM CHANCES WILL CONTINUE ACROSS MOST OF THE AREA THROUGH TUESDAY AND LINGER IN SOUTHEAST OKLAHOMA INTO WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 8, 1:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT SUN JUL 8 2012
ARZ010-019-020-OKZ069-081900-
ADAIR OK-CRAWFORD AR-FRANKLIN AR-WASHINGTON AR-
117 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHERN CRAWFORD AND SOUTHERN WASHINGTON
IN WEST CENTRAL ARKANSAS
NORTHWESTERN FRANKLIN
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 116 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM STILWELL TO 3 MILES SOUTHEAST OF
BIDVILLE...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MARIETTA...STILWELL...BARON...
BIDVILLE...ODELL...FERN...TURNERS BEND...WINSLOW...BLACKBURN...
STRICKLER...MORROW...CLYDE...CHESTER...LOCKE...MOUNT GAYLER...ADAIR
STATE PARK...DEVILS DEN STATE PARK AND LAKE FORT SMITH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3561 9385 3575 9474 3595 9468 3580 9396
3576 9396 3576 9392 3577 9391 3578 9383
3577 9379
TIME...MOT...LOC 1816Z 101DEG 5KT 3582 9461 3572 9393The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:17 PM CDT | Special Weather Statement | TSA | Ottawa | 28 min |
| Jul 7, 7:41 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 34 min |
| Jul 7, 7:58 PM CDT | Special Weather Statement | TSA | Craig | 32 min |
| Jul 7, 8:10 PM CDT | Special Weather Statement | TSA | Craig | 35 min |
| Jul 8, 2:39 PM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Jul 8, 4:07 PM CDT | Special Weather Statement | TSA | Delaware | 38 min |
| Jul 8, 4:10 PM CDT | Special Weather Statement | TSA | Haskell | 35 min |
| Jul 8, 4:26 PM CDT | Special Weather Statement | TSA | Adair | 34 min |
| Jul 8, 4:29 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| Jul 8, 4:40 PM CDT | Special Weather Statement | TSA | Hughes | 35 min |
| Jul 8, 5:07 PM CDT | Special Weather Statement | TSA | Cherokee | 23 min |
| Jul 8, 5:19 PM CDT | Special Weather Statement | TSA | Adair | 26 min |
| Jul 8, 5:43 PM CDT | Special Weather Statement | TSA | Delaware | 32 min |
| Jul 8, 5:58 PM CDT | Special Weather Statement | TSA | Pittsburg | 32 min |
| Jul 8, 6:02 PM CDT | Special Weather Statement | TSA | Cherokee | 28 min |
| Jul 8, 6:15 PM CDT | Special Weather Statement | TSA | Cherokee | 30 min |
| Jul 8, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 49 min |
| Jul 8, 1:46 PM CDT | Special Weather Statement | TSA | Franklin | 44 min |
| Jul 8, 2:29 PM CDT | Special Weather Statement | TSA | Johnson | 31 min |
| Jul 8, 3:11 PM CDT | Special Weather Statement | TSA | Madison | 34 min |
| Jul 8, 3:23 PM CDT | Special Weather Statement | TSA | Benton | 37 min |
| Jul 8, 3:58 PM CDT | Special Weather Statement | TSA | Sebastian | 32 min |
| Jul 8, 4:09 PM CDT | Special Weather Statement | TSA | Benton | 36 min |
| Jul 8, 4:21 PM CDT | Special Weather Statement | TSA | Carroll | 24 min |
| Jul 8, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 56 min |
| Jul 8, 4:36 PM CDT | Special Weather Statement | TSA | Madison | 24 min |
| Jul 8, 4:54 PM CDT | Special Weather Statement | TSA | Carroll | 36 min |
| Jul 8, 5:05 PM CDT | Special Weather Statement | TSA | Sebastian | 25 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.